MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY EAST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY EAST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30C
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that there was no negative pressure on the oxygenator reservoir.It is unknown when this event occurred, and if the product was changed out.Terumo continues to attempt to gain more information regarding this event from the user facility.There was no delay, no blood loss, and the surgery was completed successfully with no patient effect.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 14, 2024.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem - added new information); d4 (additional device information - added exp date); g3 (date received by manufacturer); g6 (indication that this is a follow-up report); h2 (follow-up due to additional information); h4 (device manufacture date); h6 (identification of evaluation codes 11, 3331, 4114, 3221, 4315).The affected sample was not returned for evaluation; therefore, a thorough investigation could not be performed.A representative retention sample from the same product lot number was obtained and tested.The sample was set up to pressure test the reservoir.Vacuum was drawn to -200mmhg for 5 minutes, no pressure drop was noted.Without a returned sample, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information received that indicates that the event occurred during cardiopulmonary bypass, and the product was not changed out.

Brand Name
CAPIOX FX15 OXY EAST WITH 3L RES STERILE
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18906863
Report Number1124841-2024-00038
Device Sequence Number9256148
Product Code DTZ
UDI-Device Identifier00699753450806
UDI-Public(01)00699753450806
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RE30C
Device Catalogue NumberN/A
Device Lot Number3P25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown